Oklahoma, 2019

Damaging Wind in Oklahoma, September 13, 2019

September 13, 2019 · NWS OUN · 1 event in 1 county or zone

Disorganized thunderstorms produced isolated downburst winds on the 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Disorganized thunderstorms produced isolated downburst winds on the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 13, 2:38 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 13, 2:38 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
338 PM CDT Fri Sep 13 2019

.DISCUSSION...
...Hot, Above-Average Temperatures Return This Weekend...

Isolated to widely scattered thunderstorms will remain possible
across far southern/southeastern Oklahoma this evening. Any
thunderstorms should be diurnally driven and should weaken this
evening. The primary hazard with any thunderstorms will be heavy
rainfall. For tonight, some patchy fog is possible with light
winds and recent rainfall.

In the wake of today's departing shortwave trough, the mid-level
ridge across the southeast U.S. is forecast to expand back to west
for the upcoming weekend. Combined with increased insolation and
a return to southerly winds, temperatures will return to slightly
above average across the area for Saturday. These hot, above-
average temperatures will continue through Wednesday. Lee
cyclogenesis associated with southwest flow aloft to the west
should also result in breezy southerly winds--especially across
northwest Oklahoma---early next week.

By Thursday into Friday, the chance for showers/storms may
increase as a shortwave trough ejects into the Plains; however,
there is a uncertainty on the exact the track of the trough.
Depending on the latitude of the trough, a cold front may cool
temperatures (at least) slightly toward the end of the week.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  89  69  91 /   0   0   0   0
Hobart OK         67  91  68  93 /   0   0   0   0
Wichita Falls TX  69  93  69  95 /  10   0   0   0
Gage OK           64  92  66  92 /   0   0   0   0
Ponca City OK     65  89  68  91 /   0   0   0   0
Durant OK         70  94  70  94 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

06/10
Hazardous weather outlook, Sep 13, 10:48 AM CST, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1148 AM CDT Fri Sep 13 2019

OKZ004>048-050>052-TXZ083>090-141700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1148 AM CDT Fri Sep 13 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isoalted to widely scattered thunderstorms are possible this
afternoon into the early evening across far southern and
southeastern Oklahoma. Locally heavy rainfall and flooding will be
the primary hazard.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
There are low chances for some thunderstorms across portions of
Oklahoma Wednesday and Thursday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

The radar

The Norman radar (KTLX), 162 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bryan

When
September 13, 5:32 PM CST
Where
Bryan County, 1.72 mi E of Cobb
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.080, -96.380

Trees and limbs down in the area. Truck blown off SR 78 a half mile west of SR 48.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, September 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854784.